What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Feb 16, 4:18 PM EST, 42 minutes earlier.
Area forecast discussion, Feb 16, 4:18 PM EST, 42 minutes before
Area Forecast Discussion
National Weather Service New York NY
418 PM EST Sun Feb 16 2025
.SYNOPSIS...
Deepening low pressure over the New York metropolitan area early
this evening tracks well to the northeast this evening. The low
will be nearly stationary over southeastern Canada late tonight
through Monday. Strong high pressure over south central Canada
moves into the northern plains Monday night and Tuesday,
gradually building into the region from the west. Strong arctic
high pressure builds in from the north and west Wednesday. An
area of low pressure ejects off the Southeast US coast Wednesday
night and passes well south and east of the area Thursday. High
pressure builds in from the west for the end of the week and
into next weekend.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
The secondary low was deepening over the New York City metro
area at 20Z with a warm front through Long Island, reaching the
north shore. The warm front may reach into coastal Connecticut
before the low tracks northeast and a cold front moves through
early this evening. The low reaches southeastern Canada this
evening and then remains nearly stationary. With cold advection
and strong gradient westerly flow, gusts are still expected to
reach Wind Advisory levels this evening, 45 to near 55 mph, and
continue into Monday. The Wind Advisory remains in effect
through Monday afternoon for the entire region.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY/...
The Wind Advisory continues through Monday afternoon. By late
day winds at the top of the mixed layer will begin to diminish,
and cold advection will be weakening. However, gusty west flow
will be continuing into Tuesday as high pressure builds slowly
into the region.
Cold air will remain over the region with temperatures Monday
and Monday night 5 to 10 degrees below normals, and with highs
Tuesday remaining in the 20s, temperatures will ne near 15
degrees below normal.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
* The potential continues to decrease for a winter storm in the
Wed night - Thursday night time frame.
1050-1054 mb arctic high pressure continues to nose in from the
north and west Tuesday night, keeping the region dry through the day
Wednesday. As the arctic air moves south, a baroclinic zone sets up
over the southern states, allowing low pressure to begin to take
shape. This low then treks east along the gulf states, and ejects
off the Southeast US coast Wednesday night, then tracks northeast
into Thursday, pulling away from the area Thursday night.
With the current deterministic model suite, most models track the
low well east of the 40/70 benchmark. Current NBM forecast also
shows an all snow forecast, leading to higher confidence in an all
snow event. However, these models have a storm track much farther
east than in previous forecast runs, pushing more moisture out to
sea with it. As such, the chances for a significant winter storm has
decreased.
As for ensembles, current ECMWF ensemble give coastal areas a 10-30%
chance of 24 total precip of great than half an inch liquid
equivalent, down from 30-40% from yesterday, while the same metric
is only 10-20% with the GFS ensemble which is about the same as
yesterday. Current NBM probability of 0.60" of liquid equivalent
(Winter Storm Warning criteria in 12 hours with 10:1 ratio) shows a
10-30% chance in 12 hours. The higher probabilities are being pushed
farther east with each successive model run, showing the trend of
moisture being pushed offshore.
Low pressure treks northeast Thursday night into Friday while high
pressure builds in from the west. This high will remain west of the
area through much of the weekend, providing dry, but cold
conditions.
&&
.AVIATION /21Z SUNDAY THROUGH FRIDAY/...
A warm front lifting through the city and eastern terminals
will quickly be followed by a cold front as low pressure tracks
into the Northeast. High pressure slowly builds behind the front
on Monday.
Widespread IFR/LIFR conditions continue at most terminals
through this afternoon with vsby lowering to IFR at times in
rain and fog. Cold front moves through the area terminals
between 23-00Z with CIGS improving to MVFR, then VFR.
LLWS from the SW increase this afternoon to 30-50 knots. Will
continue to mention in TAFs for KJFK, KISP, KBDR, and KGON due
to proximity to the low level jet. Winds become S-SW and gusty
after warm fropa, then shift W with cold fropa early this
evening and increase to 20-30 kt with gusts 35-45 kt. Winds
remain gusty through late Monday, then begins to diminish
Monday night.
...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
Amendments may be needed for changing flight categories this
afternoon/evening.
.OUTLOOK FOR 18Z MONDAY THROUGH FRIDAY...
Monday: VFR. W winds G35-40kt, diminishing at night.
Tuesday: VFR. W winds G25 kt.
Wednesday: VFR.
Wednesday night: Becoming IFR in snow.
Thursday: MVFR / IFR in snow. N winds G20kt, becoming NW G25kt late
in the day and at night.
Friday: VFR.
Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90
&&
.MARINE...
A Storm Warning remains in effect for the ocean waters into
early Monday afternoon. Gale Warnings remain on the non ocean
waters through Monday evening, except through Monday night for
the eastern Long Island Sound, and the eastern Long Island bays.
Once the storm warning ends on the ocean waters, gales will be
likely into Monday evening, except on the eastern ocean waters
where gales will be likely through Monday night.
These strong winds are associated with a deepening low that
tracks northeast tonight and remains over the Canadian
Maritimes late tonight through Monday, with a cold frontal
passage across the waters this evening with a west flow.
With cold air moving into the forecast waters tonight, and
remaining into at least Tuesday, and in combination of strong
winds and high seas, there is a chance of light freezing spray
Monday night through Tuesday. At this time with the light
freezing spray ice accretion per hour is expected to remain
below 0.3 inches per hour, and a Freezing Spray Advisory is not
likely to be needed.
Also, with the strong westerly flow driving water offshore,
tidal departures will be approaching low water thresholds
across the south shore back bays, especially for the late day
Monday and early Tuesday low tide cycles.
Winds of 25 to 30 kt continue Wednesday night for all waters,
but diminish as the night progresses. Non ocean waters should
fall below 25 kt late at night, but ocean waters may hang on to
some 25 kt gusts through daybreak Wednesday. Thereafter, winds
remain below SCA criteria through Wednesday night. A coastal
storm may impact the waters on Wednesday night into Thursday,
and 25 kt gusts may come back into the picture for ocean waters
Thursday into Thursday night, but this is dependent on the storm
track, which has been progressing farther east with each run.
If this trend continues, the higher gusts may push east as well.
4 to 7 ft waves on Tuesday night for the ocean waters diminish
through the night, and should fall be 5 ft on all ocean waters
at or just after daybreak Wednesday. The central sound may see
some 5 ft waves as well, but should fall below 5 ft around or
just after midnight. Waves then remain below 5 ft through
Thursday, but build to 5 to 7 ft Thursday night. Waves diminish
Thursday night into Friday. Again, this would all be dependent
on the track of the coastal storm.
&&
.HYDROLOGY...
No hydrologic impacts are expected into the beginning of next
weekend.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Wind Advisory until 6 PM EST Monday for CTZ005>012.
NY...Wind Advisory until 6 PM EST Monday for NYZ067>075-078>081-
176>179.
NJ...Wind Advisory until 6 PM EST Monday for NJZ002-004-006-103>108.
MARINE...Gale Warning until 6 AM EST Tuesday for ANZ331-332-340.
Gale Warning until midnight EST Monday night for ANZ335-338-
345.
Storm Warning until 1 PM EST Monday for ANZ350-353-355.
&&
SYNOPSIS...JP/MET
NEAR TERM...MET
SHORT TERM...MET
LONG TERM...JP
AVIATION...20
MARINE...JP/MET
HYDROLOGY...JP/METHazardous weather outlook, Feb 16, 3:29 PM EST, 1 hour 31 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
329 PM EST Sun Feb 16 2025
CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-171100-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Western Passaic-
Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex-
Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland-
Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Kings (Brooklyn)-Northwest Suffolk-
Northeast Suffolk-Southwest Suffolk-Southeast Suffolk-
Northern Queens-Northern Nassau-Southern Queens-Southern Nassau-
329 PM EST Sun Feb 16 2025
...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST MONDAY...
This Hazardous Weather Outlook is for southern Connecticut,
northeastern New Jersey and southeastern New York.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
ANZ350-353-355-171100-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
329 PM EST Sun Feb 16 2025
...STORM WARNING IN EFFECT UNTIL 1 PM EST MONDAY...
This Hazardous Weather Outlook is for the Atlantic coastal waters.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Storm Warning.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Storm Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
ANZ335-338-345-171100-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-
South Shore Bays from Jones Inlet through Shinnecock Bay-
329 PM EST Sun Feb 16 2025
...GALE WARNING IN EFFECT UNTIL MIDNIGHT EST MONDAY NIGHT...
This Hazardous Weather Outlook is for New York Harbor, western Long
Island Sound, and the southern Long Island bays.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
ANZ331-332-340-171100-
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Peconic and Gardiners Bays-
329 PM EST Sun Feb 16 2025
...GALE WARNING IN EFFECT UNTIL 6 AM EST TUESDAY...
This Hazardous Weather Outlook is for eastern Long Island Sound, and
the eastern Long Island bays.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
In the hours before
Local storm report, Feb 16, 2:47 PM EST, 2 hours 13 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
247 PM EST Sun Feb 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1126 AM Snow/Ice Dmg 1 SSE Peach Lake 41.35N 73.57W
02/16/2025 Westchester NY Dept of Highways
Tree Down with wires - Road Closure on NY
121 both directions between Bloomer Rd and
Vail Ln in North Salem.
&&Local storm report, Feb 16, 2:55 PM EST, 2 hours 5 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
255 PM EST Sun Feb 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 PM Snow/Ice Dmg 1 WNW East Haddam 41.46N 72.48W
02/16/2025 Middlesex CT Trained Spotter
Power lines down of Rte 154 in Haddam.
&&Local storm report, Feb 16, 3:26 PM EST, 1 hour 34 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
326 PM EST Sun Feb 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 AM Snow/Ice Dmg Chester 41.36N 74.27W
02/16/2025 Orange NY Public
large branches down in Chester.
&&Local storm report, Feb 16, 3:33 PM EST, 1 hour 27 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
333 PM EST Sun Feb 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1147 AM Snow/Ice Dmg 1 ENE West Haven 41.28N 72.96W
02/16/2025 New Haven CT Public
Large branches down in West Haven.
&&Special weather statement, Feb 16, 4:05 PM EST, 55 minutes before
Special Weather Statement
National Weather Service New York NY
405 PM EST Sun Feb 16 2025
CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-
170000-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Western Passaic-
Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-
Western Essex-Eastern Essex-Western Union-Eastern Union-Orange-
Putnam-Rockland-Northern Westchester-Southern Westchester-
New York (Manhattan)-Bronx-Richmond (Staten Island)-
Kings (Brooklyn)-Northwest Suffolk-Northeast Suffolk-
Southwest Suffolk-Southeast Suffolk-Northern Queens-
Northern Nassau-Southern Queens-Southern Nassau-
405 PM EST Sun Feb 16 2025
Patchy dense fog has developed across the area, limiting
visibilities to 1/4 mile or less at times. If you encounter dense
fog, use low beams on your car and leave plenty of room between
you and the car in front of you. The fog is expected to improve
over the next few hours as a cold front moves through.
Local storm report, Feb 16, 4:11 PM EST, 49 minutes before
Preliminary Local Storm Report...Summary
National Weather Service New York NY
411 PM EST Sun Feb 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 AM Snow/Ice Dmg Chester 41.36N 74.27W
02/16/2025 Orange NY Public
large branches down in Chester.
0918 AM Snow/Ice Dmg 2 ESE Ansonia 41.33N 73.03W
02/16/2025 New Haven CT Dept of Highways
Route 243 CLOSED between Baldwin Road and
Wepawaug Road because of wires down.
1126 AM Snow/Ice Dmg 1 SSE Peach Lake 41.35N 73.57W
02/16/2025 Westchester NY Dept of Highways
Tree Down with wires - Road Closure on NY
121 both directions between Bloomer Rd and
Vail Ln in North Salem.
1147 AM Snow/Ice Dmg 1 ENE West Haven 41.28N 72.96W
02/16/2025 New Haven CT Public
Large branches down in West Haven.
1242 PM Snow/Ice Dmg 2 WNW New Fairfield 41.48N 73.49W
02/16/2025 Fairfield CT Public
Lots of wires down and trees on wires around
New Fairfield Public Works.
1246 PM Snow/Ice Dmg 1 E Newtown 41.41N 73.30W
02/16/2025 Fairfield CT Public
Several downed trees and wires in Newtown.
0106 PM Snow/Ice Dmg 2 S Peach Lake 41.34N 73.57W
02/16/2025 Westchester NY Public
Tree on house in North Salem.
0129 PM Snow/Ice Dmg 2 N Ridgefield 41.31N 73.50W
02/16/2025 Fairfield CT Public
Lots of tree limbs down around North St.
0149 PM Snow/Ice Dmg 1 NE Bethel 41.39N 73.39W
02/16/2025 Fairfield CT Public
Tree across Taylor Road in Bethel. Took down
wires.
0236 PM Snow/Ice Dmg 1 WNW East Haddam 41.46N 72.48W
02/16/2025 Middlesex CT Trained Spotter
Power lines down of Rte 154 in Haddam.
0700 AM Freezing Rain 3 W Higganum 41.49N 72.61W
02/16/2025 E0.30 Inch Middlesex CT Utility Company
Power outages reported. Ice accretion
estimated.
0800 AM Freezing Rain Durham 41.47N 72.68W
02/16/2025 M0.06 Inch Middlesex CT Trained Spotter
branches down in town. flat ice
accumulation.
0920 AM Freezing Rain Hamden 41.37N 72.90W
02/16/2025 E0.25 Inch New Haven CT Broadcast Media
Tree branches and wires across road. Flat
ice accretion estimated.
1200 PM Freezing Rain 4 NNW New Fairfield 41.53N 73.47W
02/16/2025 M0.40 Inch Fairfield CT Trained Spotter
Large branches and medium size limbs
breaking. One limb took down power line and
resting on truck.
&&NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1229175, 1229145, 1229156, 1229126, 1229130, 1229135, 1229127, 1229172, 1229168, 1229129, 1229171, 1229133.